Michigan, 2010Tornadoes and Flash Flood in Michigan, June 5 to 6, 2010
June 5 to 6, 2010 · NWS DTX · 10 events in 4 counties and zones
A strong low pressure system tracked through Detroit Metro area during the early morning hours of June 6th, spawning three tornadoes south of I-94, with flash flooding occuring over Washtenaw and Wayne counties as 2 to 4 inches of rain was recorded. The two tornadoes which occured over Monroe county damaged a total of 311 buildings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 11
- Property damage
- $61 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked through Detroit Metro area during the early morning hours of June 6th, spawning three tornadoes south of I-94, with flash flooding occuring over Washtenaw and Wayne counties as 2 to 4 inches of rain was recorded. The two tornadoes which occured over Monroe county damaged a total of 311 buildings. Five single family homes were destroyed. Major damage occured at 34 structures. Minor damage was observed at 74 structures, with 198 other homes affected needing mostly cosmetic repairs. The village of Dundee was hardest hit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 5, 8:25 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 8:25 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EDT SAT JUN 5 2010
.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING IN COVERAGE AND
INTENSITY SINCE ABOUT 7 PM THIS EVENING AS MOISTURE SPREADS
NORTHWARD AHEAD OF THE LOW PRESSURE SYSTEM CENTERED OVER NORTHERN
ILLINOIS. THUNDERSTORM INTENSITY ON THIS LEADING MOISTURE SURGE
HAS BEEN MODEST BUT RAINFALL RATES UP TO AN INCH PER HOUR HAVE
BEEN MEASURED OVER SW LOWER MICHIGAN WHICH WILL REMAIN THE CASE AS
THE ACTIVITY CONTINUES TO INCREASE OVER OUR AREA. AT THIS POINT,
THE NORTHWARD EXTENT OF THE FLOOD WATCH LOOKS GOOD BUT WE WILL BE
MONITORING FOR ANY ADDITIONAL NORTHWARD ADJUSTMENT THAT MAY BE
NEEDED.
THERE IS STILL CONCERN FOR SEVERE WEATHER DEVELOPMENT ALONG WITH
THE HEAVY RAINFALL. THE GREATEST POTENTIAL WILL BE ALONG AND SOUTH
OF THE SURFACE LOW TRACK OR GENERALLY SOUTH OF THE INTERSTATE 69
CORRIDOR. THE NORTHWARD AND EASTWARD SURGE OF INSTABILITY FROM
NORTHERN ILLINOIS WILL BE A KEY FACTOR AIDED BY THE EASTWARD
PROGRESS OF THE UPPER WAVE. VERTICAL MOTION ASSOCIATED WITH THIS
WAVE WILL LIKELY ERODE THE WARM LAYER OF AIR INDICATED AROUND THE
600 MB LAYER IN THE 00Z DTX SOUNDING. UPSTREAM ILX AND DVN
SOUNDINGS ALSO INDICATE ADDITIONAL MOISTENING OF THE LOW LEVELS
POSSIBLE AS THE LOW PRESSURE SYSTEM MOVES EASTWARD WHICH WOULD
CONTRIBUTE TO ALREADY IMPRESSIVE LOW LEVEL LAPSE RATES SHOWN IN
THE DTX SOUNDING. THIS CONVECTIVE POTENTIAL IS ILLUSTRATED BY
RECENT CONVECTIVE DEVELOPMENT OVER NORTHERN ILLINOIS. THIS
ACTIVITY WILL HAVE A CHANCE TO EVOLVE EASTWARD AND NORTHWARD WITH
THE WARM SECTOR OF THE LOW AND LIKELY BE IN SOME FORM OF A LINEAR
MODE BY THE TIME IT REACHES OUR SOUTHERN COUNTIES LATER IN THE
NIGHT.
&&
.PREV DISCUSSION...ISSUED 713 PM EDT SAT JUN 5 2010
AVIATION...
SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THROUGH THE EVENING HOURS RESULTING IN DETERIORATING
AVIATION CONDITIONS IN TERMS OF BOTH CEILING AND VISIBILITY. THE
STRONGEST THUNDERSTORM ACTIVITY AND POTENTIAL FOR SEVERE WEATHER
CONTINUES TO BE EXPECTED AROUND THE PTK AND DTW/DET AREAS LATER THIS
EVENING AS NEW DEVELOPMENT OVER NORTHERN ILLINOIS MOVES EASTWARD
WITH SURFACE LOW PRESSURE. IFR CEILING WILL BECOME WIDESPREAD AS THE
BOUNDARY LAYER MOISTENS AND AS SURFACE LOW MOVES ROUGHLY ALONG A
LINE FROM THE SOUTH END OF LAKE MICHIGAN THROUGH LAKE ST CLAIR
TONIGHT. A SHORT PERIOD OF LIFR CONDITIONS IS ALSO LIKELY CLOSE TO
THE LOW CENTER BUT WILL QUICKLY IMPROVE LATER IN THE NIGHT AS THE
LOW EXITS EASTWARD AND NORTHERLY WINDS INCREASE OVER SE MICHIGAN
BEHIND THE SYSTEM. THE NORTHERLY WINDS WILL HELP BRING IN ENOUGH DRY
AIR IN THE LOW LEVELS FOR VFR VISIBILITY DURING SUNDAY MORNING, BUT
MVFR CEILING WILL LIKELY TAKE UNTIL AFTERNOON TO LIFT INTO THE VFR
RANGE. DAYTIME HEATING WILL ALSO HELP WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS AT ALL SITES BY MID SUNDAY AFTERNOON.
PREV DISCUSSION...ISSUED 349 PM EDT SAT JUN 5 2010
SHORT TERM...
IT TURNED OUT TO BE A RATHER NICE SATURDAY AFTERNOON ACROSS MUCH OF
SOUTHEAST MICHIGAN AS TEMPERATURES TOPPED OUT AROUND 80
DEGREES...WITH DEW PTS FALLING BACK INTO THE MID 50S TO LOWER
60S...AS 18Z SOUNDING SHOWED MIXING EXTENDING TO 5000 FEET.
JUST A FEW LIGHT SHOWERS ROLLING THROUGH THE SOUTH HALF OF THE CWA
AT THE PRESENT TIME WITH THE LIMITED INSTABILITY.
SO...WHAT IS UP WITH THIS FLOOD WATCH AND SEVERE WEATHER THREAT??
WELL...ONE JUST NEEDS TO FOCUS IN ON THE MIDWEST/WESTERN GREAT
LAKES...AS UNUSUALLY STRONG UPPER WAVE/JET IS ARRIVING...WHICH WILL
PROVIDE GOOD LARGE SCALE ASCENT/MID LEVEL COOLING...LEADING TO
RAPIDLY DEEPENING SURFACE LOW...WHICH MODELS (UKMET/NAM/GFS)
INDICATE WILL TRACK THROUGH THE DETROIT METRO AREA AROUND MIDNIGHT.
WITH STRENGTHENING SOUTHWEST LOW LEVEL JET OF 50+ KNOTS...THE
MOISTURE (SURFACE DEW PTS IN THE MID 60S TO AROUND 70 DEGREES) AND
SUBSEQUENT INSTABILITY JUST SOUTH OF THE STATE SHOULD HAVE NO
PROBLEM FEEDING INTO THE DETROIT AREA AND POINTS SOUTH THIS EVENING.
NAM/GFS ARE ALSO BOTH SUGGESTING THE MAX QPF STRIP IN EXCESS OF 2
INCHES WILL FALL BETWEEN THE OHIO BORDER AND M-59...THUS FLOOD WATCH
LOOKS TO BE IN GOOD SHAPE AS THE PW VALUES CLIMB TO 2 INCHES OR
SLIGHTLY BETTER WITH 850 DEW PTS OF 15+ C. ABOUT THE ONLY NEGATIVE
TO THIS EVENT IS THE LATE ARRIVAL OF THE SURFACE LOW. HOWEVER...IF
AN ORGANIZED UPSTREAM MCS/DERECHO DEVELOPS AS EXPECTED...THIS WANING
INSTABILITY SHOULD BE OFFSET BY THE ACCELERATING COLD POOL AND LIFT.
AS MENTIONED EARLIER...THE I-94 CORRIDOR AND POINTS SOUTH STAND A
PRETTY GOOD CHANCE OF SEEING SEVERE STORMS LATE THIS EVENING...WHICH
IS IMPLIED BY THE 15Z DTX HIRES MODEL OUTPUT.
LONG TERM...SUNDAY THROUGH NEXT SATURDAY
H500 THERMAL TROUGH WILL FOLLOW BEHIND THE UPPER TROUGH AXIS ON
SUNDAY. THIS COOLER AIR ALOFT SHOULD PROVIDE STEEP ENOUGH LAPSE
RATES TO GENERATE SCATTERED SHOWERS TOMORROW...ESPECIALLY DURING
PEAK HEATING. CANNOT RULE OUT THE POSSIBILITY FOR A
THUNDERSTORM...BUT WILL BE ONLY A SLIGHT CHANCE. OVERALL...WILL SEE
COOL CONDITIONS TOMORROW WITH HIGHS ONLY IN THE UPPER 60S TO LOW 70S.
HIGH PRESSURE WILL BUILD IN SUNDAY NIGHT AND HOLD INTO MONDAY NIGHT.
THIS SHOULD PROVIDE A PERIOD OF DRY WEATHER AND ALLOW TEMPERATURES
TO REBOUND INTO THE LOWER 70S ON MONDAY. HAVE LEANED TOWARDS THE
HIGH END OF MOS AND ADDED PATCHY FOG FROM M-59 SOUTHWARD SUNDAY
NIGHT AS SATURATED SOILS COULD ALLOW HIGHER SURFACE DEWPOINTS TO
LINGER.
ZONAL FLOW WILL REDEVELOP OVER THE GREAT LAKES ONCE AGAIN ON
TUESDAY. MODEL TIMING WITH A MID WEEK SURFACE WAVE HAS VARIED QUITE
A BIT OVER THE PAST FEW RUNS. 12Z GFS/NAM LIFT THE WARM FRONT
PRECEDING THIS SYSTEM UP ACROSS LOWER MICHIGAN ON TUESDAY...AND HAVE
ADDED A CHANCE FOR SHOWERS TO THE FORECAST. BETTER CHANCE FOR RAIN
AND THUNDER STILL LOOKS TO HOLD OFF UNTIL TUESDAY NIGHT AND
WEDNESDAY WHEN A MID-LEVEL WAVE DROPS DOWN INTO MICHIGAN FROM CANADA
AND THE SURFACE LOW TRACKS EAST ACROSS THE GREAT LAKES.
MEDIUM RANGE MODELS ARE THEN IN GOOD AGREEMENT WITH SURFACE HIGH
PRESSURE AND UPPER RIDGING BUILDING INTO THE GREAT LAKES ON
THURSDAY...AS TROUGHING DEVELOPS ALONG THE WEST COAST IN RESPONSE TO
ENERGY DIVING SOUTH OUT OF THE GULF OF ALASKA. THE RIDGING SHOULD
PROVIDE A DRY DAY ACROSS THE AREA AND ALLOW TEMPERATURES WARM TO
INTO THE UPPER 70S TO NEAR 80.
UPPER LEVEL TROUGH THAT DEVELOPS OVER THE WESTERN U.S. WILL MOVE
SLOWLY EAST AND INTO THE CENTRAL AND NORTHERN ROCKIES ON FRIDAY AND
SATURDAY. THIS WILL PROMOTE CYCLOGENESIS LEE OF THE ROCKIES...WITH
GFS/EURO MODELS SHOWING A WAVY COLD FRONT EXTENDING FROM THE UPPER
MIDWEST DOWN THROUGH THE SOUTHERN PLAINS BY FRIDAY EVENING. THE
TIMING OF THE EASTWARD PROGRESSION OF THE SURFACE LOW AND COLD FRONT
THEN BECOME UNCERTAIN AS FORECAST MODELS DIFFER WITH THE
AMPLIFICATION OF THE SYNOPTIC PATTERN OVER NORTH AMERICA BY THE END
OF THE WEEK. RIGHT NOW...IT LOOKS AS IF A WARM FRONT WILL LIFT
ACROSS SOUTHEAST MICHIGAN EITHER FRIDAY OR EARLY SATURDAY AS WARMER
AIR AND MOISTURE ARE DRAWN NORTHWARD IN ADVANCE OF THE APPROACHING
LOW PRESSURE SYSTEM. COLD FRONTAL PASSAGE WOULD THEN BE JUST OUTSIDE
OF THE FORECAST PERIOD (SUNDAY/MONDAY)...WITH WARM AND MUGGY
CONDITIONS POTENTIALLY IMPACTING THE AREA AS WE HEAD INTO THE
WEEKEND. INHERITED CHANCE OF THUNDERSTORMS LOOKS GOOD FOR FRIDAY AND
SATURDAY AS THE WARM FRONT LIFTS THROUGH AND TO COVER CONVECTIVE
POTENTIAL WITHIN THE WARM SECTOR.
MARINE...
DEEPENING LOW PRESSURE IS EXPECTED TO TRACK BETWEEN LAKE ST CLAIR
AND LAKE ERIE AROUND MIDNIGHT...WITH GUSTY NORTHERLY WINDS FOLLOWING
IN THE LOWS WAKE LATE TONIGHT. A SHORT WINDOW (3 HRS) OF GUSTY
NORTHERLY WINDS OF 25 KNOTS OR GREATER ARE EXPECTED ACROSS LAKE ST
CLAIR AND LAKE ERIE AND FAR SOUTHERN LAKE HURON...AND SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED. WINDS WILL DIMINISH DURING SUNDAY...BUT
LONG FETCHED NORTHERLY FLOW OVER LAKE HURON WILL ALLOW FOR DECENT
WAVE ACTION. WINDS WILL BECOME LIGHT AND VARIABLE ON MONDAY AS HIGH
PRESSURE BUILD INTO THE CENTRAL GREAT LAKES...SLOWLY PUSHING OFF TO
THE EAST ON TUESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 AM SUNDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT SANILAC TO PORT
HURON...FROM 2 AM SUNDAY TO 8 PM SUNDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...FROM 2 AM SUNDAY TO 8 AM SUNDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...FROM 2 AM SUNDAY TO 8 AM SUNDAY.
&&
UPDATE.......BT
AVIATION.....BT
SHORT TERM...SF
LONG TERM....HLO
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 5, 10:47 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1147 AM EDT SAT JUN 5 2010
MIZ047>049-053>055-060>062-061600-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
1147 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH
OF I-69.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING SOUTH OF SAGINAW BAY. WHILE THESE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE...HEAVY RAIN WILL ACCOMPANY THESE
STORMS...AS THEY MOVE EAST AT 30 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE NEXT CHANCE
OF THUNDERSTORMS WILL WEDNESDAY AND FRIDAY AS A SERIES OF
DISTURBANCES MOVE THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MIZ063-068>070-075-076-082-083-061600-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1147 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF
M-59.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 8 AM
SUNDAY MORNING. PLEASE REFER TO THE FLOOD WATCH /FFADTX/ FOR
DETAILS.
THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS AND HEAVY
RAINFALL AS THE AFTERNOON PROGRESSES...WITH WIDESPREAD SHOWERS
AND THUNDERSTORMS EXPECTED BY EARLY THIS EVENING. THERE IS A
CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS...ESPECIALLY
ALONG AND SOUTH OF I-94...WHERE THE POTENTIAL EXISTS FOR WIND
GUSTS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. STORM
MOTION WILL BE EAST AT 35 MPH.
A DEEPENING LOW PRESSURE SYSTEM TRACKING THROUGH THE DETROIT METRO
AREA THIS EVENING WILL BRING THE SEVERE THREAT AND HEAVY RAINFALL
TO THE REGION. THIS LOW WILL TRACK OFF TO THE EAST TONIGHT...ENDING
THE SEVERE CHANCES AND ALLOWING THE RAIN TO TAPER OFF.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE NEXT CHANCE
OF THUNDERSTORMS WILL WEDNESDAY AND FRIDAY AS A SERIES OF
DISTURBANCES MOVE THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-061600-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1147 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THIS IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY OVER LAKE ST CLAIR AND LAKE ERIE...WHERE SEVERE
THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND WIND GUSTS IN EXCESS OF
50 KNOTS ARE POSSIBLE...ALONG WITH A WATERSPOUT. STORM MOTION WILL
BE EAST AT 30 KNOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE OF THUNDERSTORMS WILL WEDNESDAY AND FRIDAY AS A
SERIES OF DISTURBANCES MOVE THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 5, 7:00 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
800 PM EDT SAT JUN 5 2010
MIZ063-068>070-075-076-082-083-060200-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
800 PM EDT SAT JUN 5 2010
...FLOOD WATCH IN EFFECT TONIGHT...
A BAND OF SHOWERS AND THUNDERSTORMS...GENERALLY ALONG A LINE FROM
MONROE TO JACKSON TO GRAND RAPIDS AT 800 PM...WILL INCREASE IN
COVERAGE AND INTENSITY BETWEEN 800 PM AND 1000 PM WHILE SPREADING
FROM WEST TO EAST OVER THE REGION. THE HEAVIEST RAINFALL DURING
THIS TIME WILL BE FROM LIVINGSTON COUNTY EASTWARD THROUGH THE M 59
CORRIDOR TOWARD PONTIAC...MOUNT CLEMENS...AND PORT HURON. LOCAL
RAINFALL RATES UP TO 1 INCH PER HOUR COULD LEAD TO PONDING OF
WATER ON AREA ROADS AND REQUIRE EXTRA CAUTION WHILE TRAVELING THIS
EVENING.
BT/MB
Special weather statement, Jun 5, 9:20 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1020 PM EDT SAT JUN 5 2010
MIZ082-083-060315-
LENAWEE-MONROE-
1020 PM EDT SAT JUN 5 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MORENCI...MOVING EAST AT 40
MPH.
FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BLISSFIELD BY 1050 PM EDT...
OTTAWA LAKE BY 1100 PM EDT...
LAMBERTVILLE BY 1110 PM EDT...
TEMPERANCE BY 1115 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
BT
Special weather statement, Jun 5, 9:35 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1035 PM EDT SAT JUN 5 2010
MIZ075-060330-
WASHTENAW-
1035 PM EDT SAT JUN 5 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF MANCHESTER...MOVING EAST AT 45
MPH.
FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM WITH SOME POTENTIAL TO INCREASE IN STRENGTH.
* THE THUNDERSTORM WILL BE NEAR...
MANCHESTER BY 1050 PM EDT...
SALINE BY 1105 PM EDT...
ANN ARBOR BY 1110 PM EDT...
YPSILANTI BY 1115 PM EDT...
WILLIS BY 1120 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Event by event
6 thunderstorm wind, 3 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Wayne
- When
- June 5, 10:10 PM EST
- Where
- Wayne County, 0.51 mi W of Riverview
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.180, -83.190
A trained spotter estimated 70 mph thunderstorm wind gusts, which blew open doors.
Flash Flood, Washtenaw
- When
- June 5, 11:43 PM EST to June 6, 12:43 AM EST
- Where
- Washtenaw County, 2.2 mi ENE of Delhi Mills to 1.76 mi NW of Ann Arbor
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.342, -83.760
Water was reported covering M-14 and US23.
Thunderstorm Wind, Washtenaw
- When
- June 5, 11:47 PM EST
- Where
- Washtenaw County, 1.47 mi NNE of Willow Run
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -83.560
A trained spotter estimated a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Washtenaw
- When
- June 5, 11:47 PM EST
- Where
- Washtenaw County, 1.23 mi NE of Ypsilanti McEnnan Fl
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.210, -83.610
A trained spotter estimated a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Washtenaw
- When
- June 5, 11:50 PM EST
- Where
- Washtenaw County, 1.38 mi S of Rawsonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.200, -83.550
A trained spotter estimated a 58 mph thunderstorm wind gust.
Tornado, Lenawee
- When
- June 6, 12:48 AM EST to 12:52 AM EST
- Where
- Lenawee County, 1.99 mi WNW of Rome Center to 0.62 mi ENE of Rome Center
- Rating
- EF1
- Path length
- 2.48 mi
- Path width
- 250 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.958, -84.217
A tornado touched down at 148 am at Southard Highway and Woerner Road in Lenawee County. The tornado then tracked 2.5 miles east southeast to Springville Highway before lifting at 152 am. The path width was 250 yards with maximum winds of 90 mph as it crossed US 223, which is classified at an EF1. Several buildings were destroyed and numerous trees were downed by this tornado.
Tornado, Monroe
- When
- June 6, 1:11 AM EST to 1:27 AM EST
- Where
- Monroe County, 2.03 mi W of Rea to 1.86 mi SSE of Grape
- Rating
- EF2
- Path length
- 13.01 mi
- Path width
- 800 yd
- Injuries
- 11 direct, 0 indirect
- Property damage
- $50 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.966, -83.769
A tornado touched down at 211 am at County Line Road and Rankin Road in Monroe county. This tornado then tracked east southeast, moving through Dundee at 217 AM. Maximum sustained winds of 130 to 135 mph where estimated just west of Dundee, which is classified at a high end EF2. The width of the tornado at that time was 800 yards. As it passed through Dundee. The tornado was still classified a low end EF2 with maximum winds of 115 mph. The tornado then tracked another 7 miles along highway 50 before lifting at 227 am at the Dixon Road intersection, causing generally EF0 damage to the east of Dundee. The total path of this tornado reached 13 miles.
Thunderstorm Wind, Monroe
- When
- June 6, 1:31 AM EST
- Where
- Monroe County, 0.51 mi E of Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.920, -83.390
Large tree limbs were blown down.
Tornado, Monroe
- When
- June 6, 1:33 AM EST to 1:39 AM EST
- Where
- Monroe County, 1.11 mi N of Detroit Beach to 0.48 mi W of Estral Beach
- Rating
- EF1
- Path length
- 5.15 mi
- Path width
- 500 yd
- Property damage
- $10 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.936, -83.327
A tornado touched down at 233 am just southwest of Woodland Beach. The tornado tracked 5 miles to the northeast, reaching Estral Beach at 239 am before moving into Lake Erie. The path width was 500 yards with estimated maximum winds of 90 mph, which is classified at an EF1. This tornado impacted the Fermi nuclear power facility, peeling off a section of the roof and some siding on storage buildings. Over 125 homes and 23 vehicles were damaged, with many trees downed.
Thunderstorm Wind, Monroe
- When
- June 6, 1:33 AM EST
- Where
- Monroe County, 0.86 mi NE of Stony Pt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.940, -83.260
Numerous trees and large tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Michigan, June 5, 2010$900,000 · EF2 · 8 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
- Tornadoes and Damaging Wind in Iowa, June 5, 20101 injured · $252,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243507, 243506, 243508, 243509, 243510, 223832, 223836, 243512, 223834, 243513.